, Volume 133, Issue 2, pp 267-298
Date: 06 Jun 2005

A probabilistic representation of solutions of the incompressible Navier-Stokes equations in R3

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

A new probabilistic representation is presented for solutions of the incompressible Navier-Stokes equations in R 3 with given forcing and initial velocity. This representation expresses solutions as scaled conditional expectations of functionals of a Markov process indexed by the nodes of a binary tree. It gives existence and uniqueness of weak solutions for all time under relatively simple conditions on the forcing and initial data. These conditions involve comparison of the forcing and initial data with majorizing kernels.